International Journal of Mathematics and Mathematical Sciences
Volume 7 (1984), Issue 4, Pages 809-816

Weak continuity and strongly closed sets

D. A. Rose

Department of Mathemtics, Francis Marion College, Florence 29501, South Carolina , USA

Received 4 May 1984

Copyright © 1984 D. A. Rose. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


After demonstrating the usual product theorems for weakly continuous functions, strongly closed and extremely closed subsets are contrasted to support the conjecture that a product of faintly continuous functions need not be faintly continuous. Strongly closed sets are used to characterize Hausdorff spaces and Urysohn spaces, and with these characterizations two results obtained by T. Noiri are obtained by function-theoretic means rather than by point-set method.